Alert archive / Idaho / High Wind Warnings in 2010

High Wind Warning 1, NWS Pocatello, ID

May 3, 2010

NWS Pocatello, ID issued this high wind warning at May 3, 2010, 10:29 AM MDT. It took effect at May 3, 2010, 12:00 PM MDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2010, 10:29 AM MDT (16:29 UTC)
In effect from
May 3, 2010, 12:00 PM MDT
Expired
May 4, 2010, 9:54 AM MDT
In force
22 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WWUS75 KPIH 031629
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1029 AM MDT MON MAY 3 2010

IDZ020-021-040030-
/O.UPG.KPIH.WI.Y.0010.100503T1800Z-100505T0000Z/
/O.NEW.KPIH.HW.W.0001.100503T1800Z-100504T1200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS
1029 AM MDT MON MAY 3 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT TUESDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* TIMING: BEGINNING AROUND NOON MONDAY AND PERSISTING THROUGH
  TUESDAY AFTERNOON. 

* IMPACTS: SOUTHWEST WINDS OF 30 TO 40 MPH WILL DEVELOP THIS
  AFTERNOON AHEAD OF A COLD FRONT. WINDS WILL SWITCH TO THE WEST
  TONIGHT AND REMAIN AT 30 TO 40 MPH SUSTAINED THROUGH TUESDAY
  AFTERNOON. DAMAGING WIND GUSTS TO AROUND 60 MPH ARE EXPECTED IN
  THE ARCO DESERT AREA AND MAY BE OBSERVED AS FAR SOUTH AS
  POCATELLO. THE STRONGEST WIND GUSTS UP TO 60 MPH WILL BE BETWEEN
  6 PM MDT AND 3 AM MDT. HIGH WINDS CAN CREATE PROBLEMS FOR
  PEOPLE DRIVING HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST IS
  POSSIBLE AND MAY PRODUCE LOWER VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ018-019-022-023-025-031-032-040030-
/O.CON.KPIH.WI.Y.0010.100503T1800Z-100504T0600Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...COPPER BASIN...
DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE RANCH...
MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS...
MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...
SWEETZER SUMMIT...MALAD SUMMIT...LAVA HOT SPRINGS...
SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY...
GRAYS LAKE NWR...MONTPELIER...GEORGETOWN...PARIS...
GEORGETOWN SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE...
GALENA SUMMIT...SMILEY CREEK LODGE...ARCO...CHALLIS...MACKAY...
WILLOW CREEK SUMMIT
1029 AM MDT MON MAY 3 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* TIMING: BEGINNING AROUND NOON MONDAY AND PERSISTING THROUGH 
  THIS EVENING. 

* IMPACTS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH MUCH HIGHER 
  GUSTS WILL DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT. THEY 
  WILL SWITCH TO THE WEST AROUND MIDNIGHT AND DIMINISH TO 15 
  TO 25 MPH. STRONG WINDS WILL CREATE PROBLEMS FOR PEOPLE 
  DRIVING HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST IS 
  QUITE POSSIBLE AND MAY PRODUCE LOWER VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-040030-
/O.CON.KPIH.WI.Y.0010.100503T1800Z-100505T0000Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
1029 AM MDT MON MAY 3 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY. 

* TIMING: BEGINNING AROUND NOON MONDAY AND PERSISTING THROUGH 
  TUESDAY AFTERNOON. 

* IMPACTS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH MUCH HIGHER 
  GUST SWILL DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT. 
  WINDS WILL SWITCH TO THE WEST TONIGHT AND REMAIN AT 30 TO 40 
  MPH SUSTAINED THROUGH TUESDAY AFTERNOON. HIGH WINDS CAN 
  CREATE PROBLEMS FOR PEOPLE DRIVING HIGHER PROFILE VEHICLES. 
  AREAS OF BLOWING DUST IS POSSIBLE AND MAY PRODUCE LOWER 
  VISIBILITIES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
207 
WWUS75 KPIH 032038
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
238 PM MDT MON MAY 3 2010

IDZ020-021-040700-
/O.CON.KPIH.HW.W.0001.000000T0000Z-100504T1200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS
238 PM MDT MON MAY 3 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY. 

* TIMING: MONDAY AFTERNOON AND PERSISTING THROUGH TUESDAY
  AFTERNOON.

* IMPACTS: SOUTHWEST WINDS OF 30 TO 40 MPH WILL DEVELOP THIS
  AFTERNOON AHEAD OF A COLD FRONT. WINDS WILL SWITCH TO THE WEST
  TONIGHT AND REMAIN AT 30 TO 40 MPH SUSTAINED THROUGH TUESDAY
  AFTERNOON. DAMAGING WIND GUSTS TO AROUND 60 MPH ARE EXPECTED IN
  THE ARCO DESERT AREA AND MAY BE OBSERVED AS FAR SOUTH AS
  POCATELLO. THE STRONGEST WIND GUSTS UP TO 60 MPH WILL BE BETWEEN
  6 PM MDT AND 3 AM MDT. HIGH WINDS CAN CREATE PROBLEMS FOR PEOPLE
  DRIVING HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST AND
  REDUCED VISIBILITY IS POSSIBLE.

* IMPACTS: TEMPERATURES TUESDAY MORNING IN THE IDAHO FALLS AND
  POCATELLO AREA WILL BE AROUND 30 DEGREES. FREEZE SENSITIVE PLANTS
  MADE NEED PROTECTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ018-019-022-023-025-031-032-040600-
/O.CON.KPIH.WI.Y.0010.000000T0000Z-100504T0600Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...COPPER BASIN...
DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE RANCH...
MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS...
MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...
SWEETZER SUMMIT...MALAD SUMMIT...LAVA HOT SPRINGS...
SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY...
GRAYS LAKE NWR...MONTPELIER...GEORGETOWN...PARIS...
GEORGETOWN SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE...
GALENA SUMMIT...SMILEY CREEK LODGE...ARCO...CHALLIS...MACKAY...
WILLOW CREEK SUMMIT
238 PM MDT MON MAY 3 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* TIMING: MONDAY AFTERNOON AND PERSISTING THROUGH MIDNIGHT TONIGHT.

* IMPACTS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH MUCH HIGHER 
  GUSTS WILL DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT. 
  THEY WILL SWITCH TO THE WEST AROUND MIDNIGHT AND DIMINISH TO 
  15 TO 25 MPH. STRONG WINDS WILL CREATE PROBLEMS FOR PEOPLE 
  DRIVING HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST IS 
  QUITE POSSIBLE AND MAY PRODUCE LOWER VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-040700-
/O.CON.KPIH.WI.Y.0010.000000T0000Z-100505T0000Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
238 PM MDT MON MAY 3 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY. 

* TIMING: MONDAY AFTERNOON AND PERSISTING THROUGH MIDNIGHT TONIGHT.

* IMPACTS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH MUCH HIGHER 
  GUST SWILL DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT. 
  WINDS WILL SWITCH TO THE WEST TONIGHT AND REMAIN AT 30 TO 40 
  MPH SUSTAINED THROUGH TUESDAY AFTERNOON. HIGH WINDS CAN 
  CREATE PROBLEMS FOR PEOPLE DRIVING HIGHER PROFILE VEHICLES. 
  AREAS OF BLOWING DUST IS POSSIBLE AND MAY PRODUCE LOWER 
  VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
563 
WWUS75 KPIH 040335
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
935 PM MDT MON MAY 3 2010

IDZ020-021-041200-
/O.CON.KPIH.HW.W.0001.000000T0000Z-100504T1200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS
935 PM MDT MON MAY 3 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY. 

* TIMING: STRONG WINDS TARE FORECAST THROUGH THE REST OF TONIGHT. 

* WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS IN
  EXCESS OF 60 MPH HAVE BEEN OBSERVED THROUGHOUT THE EVENING.
  THESE WINDS ARE EXPECTED TO LAST WELL INTO THE NIGHT AS THE COLD
  FRONT CONTINUES TO MOVE ACROSS EASTERN IDAHO.

* IMPACTS: HIGH WINDS CAN CREATE PROBLEMS FOR PEOPLE DRIVING
  HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED
  VISIBILITY IS POSSIBLE.

* ADDITIONAL INFORMATION: ALTHOUGH THE HIGH WIND WARNING EXPIRES
  AT 6AM...A WIND ADVISORY WILL NEED TO BE ISSUED FOR THE REST OF
  TUESDAY AS WINDS OF 30 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH
  LIKELY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ018-019-022-023-025-031-032-041200-
/O.EXT.KPIH.WI.Y.0010.000000T0000Z-100504T1200Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...COPPER BASIN...
DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE RANCH...
MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS...
MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...
SWEETZER SUMMIT...MALAD SUMMIT...LAVA HOT SPRINGS...
SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY...
GRAYS LAKE NWR...MONTPELIER...GEORGETOWN...PARIS...
GEORGETOWN SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE...
GALENA SUMMIT...SMILEY CREEK LODGE...ARCO...CHALLIS...MACKAY...
WILLOW CREEK SUMMIT
935 PM MDT MON MAY 3 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM MDT TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM MDT TUESDAY. 

* TIMING: STRONG WINDS ARE FORECAST THROUGH THE REST OF TONIGHT.

* WINDS: WEST TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH HIGHER GUSTS
  HAVE BEEN OBSERVED THIS EVENING...AND WILL CONTINUE WELL INTO
  THE NIGHT AS THE COLD FRONT MOVES THROUGH EASTERN IDAHO. SOME AREA
  WILL SEE WINDS SWITCH TO THE NORTHWEST...BUT MAINTAIN THEIR
  STRENGTH.

* IMPACTS: STRONG WINDS WILL CREATE PROBLEMS FOR PEOPLE DRIVING
  HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST IS QUITE POSSIBLE
  AND MAY PRODUCE LOWER VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-041200-
/O.CON.KPIH.WI.Y.0010.000000T0000Z-100505T0000Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
935 PM MDT MON MAY 3 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY. 

* TIMING: STRONG WINDS ARE FORECAST THROUGH THE REST OF TONIGHT.  

* WINDS: WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS
  HAVE BEEN OBSERVED THIS EVENING AT TIMES...AND WILL CONTINUE
  WELL INTO THE NIGHT. AS THE COLD FRONT PASSES...THEY SHOULD
  ACTUALLY GAIN STRENGTH FOR A FEW HOURS. FOR TUESDAY...WEST TO
  NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE LIKELY.

* IMPACTS: HIGH WINDS CAN CREATE PROBLEMS FOR PEOPLE DRIVING
  HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST IS POSSIBLE AND
  MAY PRODUCE LOWER VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
837 
WWUS75 KPIH 040946
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
346 AM MDT TUE MAY 4 2010

IDZ018-019-025-031-032-041100-
/O.CAN.KPIH.WI.Y.0010.000000T0000Z-100504T1200Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...COPPER BASIN...
DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE RANCH...
MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS...
MONTPELIER...GEORGETOWN...PARIS...GEORGETOWN SUMMIT...HAILEY...
KETCHUM...SUN VALLEY...BELLEVUE...GALENA SUMMIT...
SMILEY CREEK LODGE...ARCO...CHALLIS...MACKAY...
WILLOW CREEK SUMMIT
346 AM MDT TUE MAY 4 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

STRONG WINDS HAVE DIMINISHED THIS MORNING BELOW ADVISORY
LEVEL...HOWEVER GUSTS WILL REMAIN BREEZY TODAY.  

$$

IDZ020-021-042215-
/O.EXT.KPIH.HW.W.0001.000000T0000Z-100505T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS
346 AM MDT TUE MAY 4 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* TIMING: VERY STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON.

* WINDS: WEST TO SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH
  WITH GUSTS IN EXCESS OF 60 MPH LATER THIS MORNING. THESE WINDS
  ARE EXPECTED TO LAST THROUGH THE AFTERNOON BEFORE DIMINISHING
  THIS EVENING.

* IMPACTS: HIGH WINDS CAN CREATE PROBLEMS FOR PEOPLE DRIVING
  HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED
  VISIBILITY IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ017-022-023-042215-
/O.EXT.KPIH.WI.Y.0010.000000T0000Z-100505T0300Z/
EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...
SWEETZER SUMMIT...MALAD SUMMIT...LAVA HOT SPRINGS...
SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY...
GRAYS LAKE NWR
346 AM MDT TUE MAY 4 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING: STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON.

* WINDS: WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH
  WITH GUSTS TO 50 MPH LATER THIS MORNING. THESE WINDS WILL
  CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING THIS EVENING.

* IMPACTS:  STRONG WINDS CAN CREATE PROBLEMS FOR PEOPLE DRIVING
  HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED
  VISIBILITY IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
915 
WWUS75 KPIH 041554
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
954 AM MDT TUE MAY 4 2010

IDZ020-021-050200-
/O.CAN.KPIH.HW.W.0001.000000T0000Z-100505T0300Z/
/O.EXB.KPIH.WI.Y.0010.000000T0000Z-100505T0200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS
954 AM MDT TUE MAY 4 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING: STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON.

* WINDS: WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH
  WITH GUSTS TO 45 MPH. THESE WINDS WILL SHOW A DOWNWARD TREND
  THIS AFTERNOON BEFORE DIMINISHING THIS EVENING.

* IMPACTS: STRONG WINDS CAN CREATE PROBLEMS FOR PEOPLE DRIVING 
  HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED 
  VISIBILITY IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&


$$

IDZ017-022-023-050200-
/O.EXT.KPIH.WI.Y.0010.000000T0000Z-100505T0200Z/
EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...
SWEETZER SUMMIT...MALAD SUMMIT...LAVA HOT SPRINGS...
SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY...
GRAYS LAKE NWR
954 AM MDT TUE MAY 4 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* TIMING: STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON.

* WINDS: WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH
  WITH GUSTS TO 45 MPH. THESE WINDS WILL CONTINUE THROUGH THE
  AFTERNOON BEFORE DIMINISHING THIS EVENING.

* IMPACTS: STRONG WINDS CAN CREATE PROBLEMS FOR PEOPLE DRIVING 
  HIGHER PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED 
  VISIBILITY IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at May 3, 10:14 AM MDT, 15 minutes earlier.

Area forecast discussion, May 3, 10:14 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
1014 AM MDT MON MAY 3 2010

.UPDATE...THE 12Z NAM MODEL INCREASED THE POTENTIAL FOR WIND LATE
THIS AFTERNOON AND TONIGHT IN THE ARCO DESERT...UPPER SNAKE PLAIN
AREA AND THE LOWER SNAKE PLAIN COULD BE INCLUDED. ISENTROPIC CROSS
SECTION HAS 55KTS OF WIND JUST BELOW CLOUD LAYER IN THE ARCO AREA
NEAR 03Z THIS EVENING. THE LOWER SNAKE PLAIN IS VERY CLOSE TO THE
DECISION LINE SO WILL ERROR TOWARDS THE HIGHER VALUE. THE CURRENT
WIND ADVISORY IN THE UPPER AND LOWER SNAKE PLAIN WILL BE PUSHED TO
A HIGH WIND WARNING. TO AVOID CONFUSION...WILL RUN THE WARNING
BEGINNING AT NOON TODAY AND CONTINUE THROUGH 6 M MDT TUESDAY. THE
STRONGEST WINDS WILL FOCUS MORE FROM 6 PM MDT TO 3AM MDT. RS

&&

.PREV DISCUSSION... /ISSUED 312 AM MDT MON MAY 3 2010/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. WINDS ARE EXPECTED TO
RAMP UP ONCE AGAIN TODAY AS A VIGOROUS COLD FRONT AND 130+ KT JET
BEGINS TO DROP SOUTHWARD ACROSS THE AREA. WINDS WILL INCREASE
SIGNIFICANTLY BY THIS AFTERNOON...WITH NEARLY EVERY ZONE EXPECTED
TO REACH ADVISORY LEVEL GUSTS DURING THE AFTERNOON AND EVENING
HOURS...IN PARTICULAR ACROSS THE SNAKE PLAIN AND MOUNTAIN GAPS
WHICH ARE PRONE TO FUNNELING WINDS. HAVE ADDED ALL ZONES TO THE
WIND ADVISORY THROUGH MIDNIGHT...WITH THE EXCEPTION OF ZONE 24.
WHILE GUSTY WINDS ARE EXPECTED TO CONTINUE TONIGHT IN THE WAKE OF
THE FRONT...GUSTS WILL LAX A BIT IN THE MOUNTAIN ZONES.
HOWEVER...WITH A STRONG PUSH OF COLDER AIR ARRIVING TONIGHT AND
TUESDAY AS WELL AS THE CONTINUED PRESENCE OF THE VERY STRONG WEST-
EAST JET...TUESDAY MORNING AND AFTERNOON WILL LIKELY SEE ANOTHER
INCREASE IN WINDS. THE WIND ADVISORY CONTINUES FOR THE SNAKE PLAIN
AND MAGIC VALLEY ZONES UNTIL 6 PM TUESDAY. THERE IS CONCERN THAT
WARNING LEVEL WINDS MAY DEVELOP IN THE SNAKE PLAIN ON
TUESDAY...BUT WILL CONTINUE TO MONITOR THE SITUATION AS THE
DETAILS OF THE THIS SYSTEM PLAY OUT. OF CONCERN WILL ALSO BE
BLOWING DUST AND DIRT ACCOMPANYING THE GUSTY WINDS.

PRECIPITATION WILL BE LESS OF A CONCERN AS THE FAST MOVING SYSTEM
IS EXPECTED TO HAVE ONLY LIMITED MOISTURE. SHOWERS AND
THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON IN THE CENTRAL
MOUNTAINS AND EASTERN HIGHLANDS. ELSEWHERE...PRECIPITATION WILL BE
MORE ISOLATED. EVEN WITH COLDER TEMPERATURES ARRIVING TONIGHT AND
TUESDAY...DO NOT ANTICIPATE ANY AREAS GETTING SIGNIFICANT
SNOWFALL. ZONAL FLOW GIVES WAY TO ANOTHER TROUGH DROPPING
SOUTHWARD ACROSS THE AREA ON WEDNESDAY AND WEDNESDAY NIGHT.

LONG TERM...THURSDAY THROUGH MONDAY.

A LOW PRESSURE SYSTEM IS EXPECTED TO BEGIN TO PULL AWAY FROM THE
AREA ON THURSDAY. HAVE RAISED CHANCES SLIGHTLY IN THE EASTERN HIGH
COUNTRY. A TRANSITORY SHORTWAVE RIDGE IS EXPECTED TO MOVE THROUGH
THE AREA ON FRIDAY AND SATURDAY. THERE IS STILL SOME MOISTURE MOVING
THROUGH THIS RIDGE SO CANT ENTIRELY RULE OUT AN ISOLATED SHOWER FOR
THE HIGHER ELEVATIONS. ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO
APPROACH THE REGION ON SUNDAY AND MOVE THROUGH THE AREA MONDAY INTO
TUESDAY. THIS SYSTEM WILL BRING BETTER CHANCES OF PRECIPITATION TO
THE AREA.

AVIATION...A LOW PRESSURE SYSTEM IS EXPECTED TO APPROACH THE AREA
TODAY AND MOVE THROUGH THE REGION TONIGHT. ISOLATED TO SCATTERED
SHOWERS WILL BE POSSIBLE IN THE HIGHER TERRAIN BUT ARE NOT LIKELY TO
IMPACT TAF SITES. VERY GUSTY WINDS ARE EXPECTED THIS AFTERNOON
ACROSS THE REGION AHEAD OF THE FRONT AND EXTREMELY STRONG WINDS ARE
EXPECTED ON TUESDAY.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 6 AM MDT TUESDAY IDZ020-021.

WIND ADVISORY UNTIL MIDNIGHT MDT TONIGHT
IDZ018-019-022-023-025-031-032.

WIND ADVISORY UNTIL 6 PM MDT TUESDAY IDZ017.

&&
Hazardous weather outlook, May 3, 4:16 AM MDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
416 AM MDT MON MAY 3 2010

IDZ017>025-031-032-041030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
416 AM MDT MON MAY 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS ARE EXPECTED ACROSS THE FORECAST AREA TODAY AND
TONIGHT AS A VIGOROUS COLD FRONT DROPS ACROSS THE REGION. GUSTS
AROUND 45 MPH ARE POSSIBLE...ESPECIALLY ACROSS MOUNTAIN GAPS AND
THE SNAKE RIVER PLAIN.

MOTORISTS SHOULD USE CAUTION WHEN DRIVING HIGH PROFILE VEHICLES
TODAY AND TONIGHT. AREA OF BLOWING DUST MAY ALSO CAUSE A REDUCTION
IN VISIBILITY AT TIMES.

RAIN AND SNOW SHOWERS...WITH ISOLATED THUNDERSTORMS ARE POSSIBLE
PRIMARILY IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS TODAY.
ISOLATED TO SCATTERED VALLEY RAIN SHOWERS AND NUMEROUS MOUNTAIN
SNOW SHOWERS ARE POSSIBLE TONIGHT AS COLDER AIR ARRIVES IN EASTERN
IDAHO. NO SIGNIFICANT SNOW ACCUMULATION IS EXPECTED WITH THIS
FAST-MOVING SYSTEM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS WILL CONTINUE ACROSS THE AREA ON TUESDAY. GUSTS TO 30
MPH ARE POSSIBLE...WITH UP TO 50 MPH EXPECTED IN THE SNAKE RIVER
PLAIN. WINDS WILL DIMINISH TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

High Wind Warnings in Idaho, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.